A Case of Bullous Pemphigoid Exacerbated by Irradiation After Breast Conservative Radiotherapy

Fumiaki Isohashi, Koji Konishi, Noriko Umegaki, Tomonori Tanei, Masahiko Koizumi, Yasuo Yoshioka

Japanese Journal of Clinical Oncology · 2011 · 28 citations · 3 references

DOIFull text

Open access

Concepts

Abstract

We present a case, considered to be a form of the Koebner phenomenon, of bullous pemphigoid that was exacerbated mainly within the irradiated field after breast conservative radiotherapy. In May 2009, a 60-year-old woman was diagnosed with bullous pemphigoid, which was treated with steroid therapy. The following month, she was diagnosed with breast cancer (invasive ductal carcinoma, pT1cN0M0). After breast conservative surgery in December 2009, conservative radiotherapy to the right breast was performed (50 Gy in 25 fractions). Portal skin showed no serious change (up to grade 1 skin erythema) and no bullous neogenesis during conservative radiotherapy. However, 2 months after conservative radiotherapy, new blisters became exacerbated mainly within the irradiated field but also in the area outside the irradiated field. Increasing the dosage of oral steroid and minocycline resulted in relief of bullous pemphigoid, although patchy skin pigmentation remained especially in the irradiated skin.

References

3